Jun 28, 2012 No Comments ›› Pat Dollard
Above photo: John Roberts left, upset during bribery negotiations with George Soros, right
A flashback piece from 2007…
Excerpted from The New York Times: Despite his quick recovery from the seizure he suffered on Monday, Chief Justice John G. Roberts Jr. faces a complex diagnosis and a difficult decision.
Because the seizure was his second — he had a similar one in 1993 — he meets the criteria for epilepsy, and he and his doctors will have to decide whether he should take medication to prevent further seizures, said neurologists not involved in his care. (Neither the chief justice nor his doctors would comment yesterday.)
The decision will involve weighing the risk of more seizures against the risk of side effects from the drugs. Major seizures can be a frightening and traumatic experience for patients and family members. Patients are advised to avoid heights and not to swim alone, and many states bar them from driving until they can provide evidence that the disease is under control.
But the drugs can have troubling side effects, including drowsiness or insomnia, weight loss or weight gain, rashes, irritability, mental slowing and forgetfulness. Many patients can be treated with minimal side effects, doctors say, but it may take trial and error to find the right drug.